MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-35
Medical Device Problem Codes Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Chest Pain (1776); Purulent Discharge (1812); Emotional Changes (1831); Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Muscle Weakness/Atrophy (1967); Nausea (1970); Pain (1994); Perforation (2001); Scar Tissue (2060); Hernia (2240); Peritonitis (2252); Impaired Healing (2378); Obstruction/Occlusion (2422); Ascites (2596); Abdominal Distention (2601); Fluid Discharge (2686); Nodule (4551); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Pneumoperitoneum (4819)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced abdominal pain and adhesions.Post-operative patient treatment included revision surgery and mesh removal.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced defective device, mental pain, physical pain, disability, impairment, loss of enjoyment of life, infection, abdominal pain, and adhesions.Post-operative patient treatment included revision surgery and mesh removal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced defective device, mental pain, physical pain, disability, impairment, loss of enjoyment of life, infection, abdominal pain, adhesions, recurrence, inflammation, allergic reaction, obstructions, bleeding, perforation, scarring, mass, and mesh migration.Post-operative patient treatment included revision surgery, mesh removal, abdominal wound exploration, hernia repair with new mesh, lysis of adhesions, gastrorrhaphy of distal gastric remnant, repair of trocar site, debridement of abdominal wound, excision of mass, and medication.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional info: a5b, b2, b5, b6, b7, g1, h6 (patient codes, device codes, ime e2402: weight loss), <(>&<)> additional codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced defective device, mental pain, physical pain, disability, impairment, loss of enjoyment of life, infection, abdominal pain, adhesions, recurrence, inflammation, allergic reaction, obstructions, bleeding, perforation, scarring, mass, mesh migration, pneumoperitoneum, dilated small bowel, pelvic fluid, chronic draining wound, purulent fistula tract, mesh not incorporated, weight loss, two bulges, nausea, weakness, scar tissue, lower chest pain, peritonitis, partial bowel obstruction, breakdown of abdominal wound with brown liquid.Post-operative patient treatment included revision surgery, mesh removal, abdominal wound exploration, hernia repair with new mesh, lysis of adhesions, gastrorrhaphy of distal gastric remnant, repair of trocar site, debridement of abdominal wound, excision of mass, medication, ct scan, picc line placement, hospitalization, antibiotics, iv fluids, laparotomy with colorrhaphy, repair of colon injury, wide irrigation, incision and drainage of abdominal wall, laparotomy with repair of colon wound, wound vac, fistula takedown.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
mike bocchino
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
8006464633
MDR Report Key12699053
Report Number9615742-2021-02371
Device Sequence Number17913131
Product Code FTL
UDI-Device Identifier10884521101364
UDI-Public10884521101364
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2007
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPM-35
Device Catalogue NumberSPM-35
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer03/30/2022
02/12/2025
10/15/2025
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date04/19/2022
02/18/2025
10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight79 KG
Patient RaceBlack Or African American